Nightime fatigue post-GBS

    • Anonymous
      April 29, 2008 at 12:41 pm

      Can [B]fatigue[/B] still be a major factor in your life, even if its been almost 13 years since you had GBS?

      I am a 38-year old male, I had GBS in 1995; complete paralysis up to my waist.

      Not every night, but some nights, after working 9am-5:30pm, and then putting my 2 1/2 year old daughter to bed, I will fall asleep on the couch while watching TV. My wife will try to wake me, but I am seemingly pretty much in a very deep sleep and won’t wake up.

      My wife thinks it might be narcolepsy or something else, but I’m wondering if it could just be another post-GBS syndrome-? I don’t want her to think I am “blaming” every problem on GBS; however I don’t remember this ever happening to me before 1995.

      Thanks for any input~!

      Bill

      p.s. for anyone interested or that might’ve missed it, Discovery Health is repeating my “Mystery Diagnosis” episode this month. I will try to post the exact dates.

    • Anonymous
      April 29, 2008 at 10:52 pm

      A year ago I went to the GBS/CIDP group of MN meeting in the Twin Cities. The featured speaker was Dr. Gareth Parry from the U of MN, who also happens to be my neurologist. He had just come out with his latest book on GBS & CIDP. Anyways, he spoke about fatigue a lot, even for people who seemed to make a full recovery from GBS. His explanation was that even though the myelin sheath might heal, it is never the same as the covering that we were born with. So even if we aren’t aware of it, everything we do throughout the day is harder than it was before the damage occured. This causes the body to fatigue faster than it normally would. So everyone will experience this type of residual in some way. Make any sense? (I am very fatigued right now!)

    • Anonymous
      April 29, 2008 at 11:13 pm

      I am 25 years post GBS with full paralysis and life support. I was for the most part considered fully recovered by the drs. but have never been the same since. I too struggle with fatigue and it gets worse as I get older. I don’t remember having it until about 3-4 years ago but I was raising four kids and trying to work full time and so even if I was tired I would have attributed it to my life at the time. My fatigue is more physical though than being in need of sleep.

      I agree that even though the myelin regenerates to some degree, more and more studies are showing us that the regeneration is not complete and the small axions are trying to do the work of the major nerves. This creates fatigue, to put it simply. I am learning to live with it and rest as needed. I still work full time, but when the day is done, so am I!

    • Anonymous
      April 30, 2008 at 11:25 am

      Thank you so much for your replies 🙂

      My wife was wondering if it could also be from taking [B]Lyrica[/B]-? I have been on 300mgs a day since April of 2007. She says that it’s been since then that I’ve mainly been getting so sleepy at night. (I know it causes weight gain—I am +40 lbs since starting it~!—but I’m not sure about any fatigue issues associated with it)

      Thanks~!

      Bill

    • Anonymous
      April 30, 2008 at 1:51 pm

      Lyrica can have that side effect, It made things doubly ‘worse’ for me as my eyes just wanted to close all the time, with the residual fatigue its more the body itself that feels like it cant cope. You may very well have the double whammy.

    • Anonymous
      May 1, 2008 at 3:16 am

      It might be being the father of a 2 1/2 year old since most kids that age RUN to do everything and their parents “get” to run with them. It could also be the Lyrica. I felt like I was dying from fatigue when I was on it. I felt much better after a couple of days off the Lyrica. Think about if you feel tired on the weekends or after doing less to see if this gives any clues. If you can, you could also think about reducing the dose of the Lyrica to see if that helps the fatigue without making the pain too bad.
      WithHope for cure of these diseases.

    • Anonymous
      May 1, 2008 at 8:46 pm

      Hi Bill,

      I’m 11 years post and it seems a couple of years ago when I was very stressed out, I got much worse. I have changed meds over the years, but last one (amitryptiline) put 40 lbs on me.

      Ironic story, my sister originally saved on Tivo your show and I finally made it over yesterday to watch. They got new tv’s yesterday and when I got there the direct tv guy was just leaving. The show was gone… this is great if I have another chance.

      I think this site is great for newbies and us other folk for support.

      Hope you can adjust to something and feel better.

    • Anonymous
      May 2, 2008 at 12:51 am

      [B][FONT=Palatino Linotype]I have been fighting Neuropathy since Nov 2007, the pain of it has made me a very miserable. I got some help from the Dr at the office I clean up, he helped me to get Lyrica from Pfizers Connection to Care program. Well I started taking the Lyrica a few days ago, & I seem to get tired a lot quicker now after going on the Lyrica. I read some info about it taking about 10 days before a person would start feeling better. Tonight all my toes & fingers are totally numb & I keep feeling something like tingling in my fingers. Like I was saying I’ve been getting tired alot since I started taking the Lyrica, maybe this is a side effect of it. I haven’t had any problems with anything else just getting tired easy.[/FONT][/B]